About every six months or so I need to do a "Prednisone taper" for my nasal polyps. I take 60mg each day for one week, then taper off to 40 for a couple of days then to 20 then 10 then off.
I did the last taper in early December but they are back now with a vengeance. The cold weather has just made things much worse. Is it safe to do another taper this soon? Even perhaps a smaller dosage to give me some relief?
Just be sure you are taking it with a doctors recommendation and not because you have some left over from a past prescription. Your taper sounds mighty fast. However, there are many problems associated with long term use of prednisone. I know because I have been using it non stop for nine years. It needs to be carefully worked out with your doctor. Long term use can cause bone thinning, increased infections, and many other issues when started at high doses. It can also provide huge relief from swelling as you have and reduces pain in inflammatory diseases. I understand why you would use it again. Start with the doctor. If your ENT has a better idea, be sure to listen carefully. Having this med every six months or so will probably do minimal harm if any. However, your whole health has to be considered before anyone would know for certain. Hope you get some help soon.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.